Citation: EvilIntervention. "Pain Management Becomes Addiction: An Experience with Hydrocodone (ID 37758)". Erowid.org. Apr 28, 2007. erowid.org/exp/37758
It all started with a major surgery. 3.5 weeks in the hospital then 4 months bed ridden and major nerve damage. With no help for pain except for pills. I start out with some strong opiates IV push. Then during my discharge they give me a script for 100 vicodin ES. So I went from going to Demoral every 15 minutes for 3.5 weeks to vicodin ES so you can imagine how quickly those Vicodin ES's where eaten up. Then I had to go to the ER for my weekly visits to get scripts and then having to fill the script and try to sneak out the front door without paying for it since I didn't have any sort of insurance.
Then when I could start to walk I would do whatever crimes I'd have to do to cover the pain managment doctor 150$ per visit got me 100 norco 10/325 and 10 25mcg fentanyl patches after about 6 months I would use up all my medication in about 10 days first I started doubling up on the patches then cutting them open and eating contents while I had 2 on already and had taken 5-10 norco's. Then the pain managment doctor wanted me to get a morphine pump installed into my body and would'nt write any more scripts until I got this operation done and I didn't have the availble cash to get this done so then he refused to provide me with the pain medication that I was so use to having. So here I am going from all these opiates to NONE so where do I turn, the streets. All I could get was norco 10/325 and nothing stronger cost me $3.00 a pill and I was taking about 10-15 a day at first this quickly turned into 25-30 throughout the day. I would have to do stupidier and stupider things to acquire the money to purchase these pills.
Some medications contain acetaminophen/paracetamol in combination with other drugs. When taking large amounts of those mixed medications, the amount of acetaminophen can become toxic to the liver. Deaths have been reported at 10 grams of acetaminophen and accidental acetaminophen over dose is a cause of liver failure. Maximum recommended daily dosage is 4 grams. People with liver disease or regular users of other liver-loads such as alcohol should probably use less than 4 grams per day.]
[Erowid Note: 25 of these pills contain over 8 grams of acetaminophen (paracetamol) which can be dangerous to the liver if taken in very high doses; over 10 grams at a time can be fatal. The maximum daily dosage (adult) is 4 grams (this estimate is from emedicine.com, more on acetaminophen can be found through your favorite search engine). People with liver disease or who are regular users of alcohol are more at risk of liver failure from high doses of acetaminophen, even doses lower than 4 grams.]
This went on for about another 6 months then I turned to internet pharmacys getting 3-5 accounts per month with 120 pills every 3 weeks or so, now I'm taking 600 norco's every 30 days. I'm starting to get into a program to get off all these medications but without all the damage I've already done the countless nights I've thrown up blood and the constant pain in my stomach due to my tourtered organs. I am not a drinker and never have been. So that was never mixed with the pills it was just the hydrocodone that did all this. And I'd never done any drugs before this, only got hooked on them after my surgery and now I have to live with a lifetime of organ damage and a extensive shortened life. So I would like to warn everyone who even takes them as a valid medical regimind these can take over your life, as they have done mine.
People think that there habit can not get up to where mine is and that they would die if they took 30 norco's in one day but I am living proof that this can happen. If you are required to take any hydrocodone with apap I strongly suggest you do the cold water extraction method, it doesn't really help with ur addiction but it can save your liver from some serious damage.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.